(Closed) Birth Control and Low Sex Drive, Doctor says that's impossible!

posted 6 years ago in Wellness
Post # 3
Member
4194 posts
Honey bee
  • Wedding: July 2012 - Baltimore Museum of Industry

you need to find a new doctor.

Post # 4
Member
2622 posts
Sugar bee
  • Wedding: November 1999

AGree, new doctor.

Post # 5
Member
1077 posts
Bumble bee

I’m sorry that your doctor did not take your concerns seriously. Sex drive – especially in women – is immensely complicated and more hormones certainly wouldn’t give you a higher sex drive. If I understand things correctly the hormone that seems to improve women’s sex lives is testosterone, one that isn’t even found in birth control pills!

Birth control can cause the side effect of depression in some users, which in turn lowers sex drive. My guess is that you are suffering from a very mild case of this. 

I would reccomend going to a different doctor and explaining what’s happening, and request a change in birth control. I know that I become depressed on certain types of pills but not on others, it may just take a couple attempts before you find a method that works for you! Don’t give up! I have found the Nuvaring to work really well because the dose of hormones is so much smaller.

Post # 6
Member
1686 posts
Bumble bee
  • Wedding: August 2013

Get a new doctor. When I was on the pill, my doctor told me the pill could be the culprit when I was having some sexy time problems, and sure enough switching to one of the low dosage ones helped. 

Post # 7
Member
1423 posts
Bumble bee
  • Wedding: May 2009

Find a new doctor. 

One — she seems very uninformed.  Lowered sex drive is a common side effect of hormonal birth control.  I’ve noticed a HUGE difference coming off the pill– anecdotal, but I am one of many.  I should look it up to see if there is a scientific explanation for this, but I also notice mine changes throughout my menstral cycle.  It’s lower in the progesterone phase, and synthetic progesterone (progestin) is the active ingredient in birth control pills.  I doubt that’s coincidental. 

 

Two — doctors should always treat any concern you have seriously even if they do think it is silly. 

Post # 8
Member
111 posts
Blushing bee

It’s possible. Mine’s gone down since I started taking birth control. Ive heard loads of accounts of the same. I'm actually pretty sure loss of libido is one of the most commonly listed side effects on birth control packs. I 100% agree that you should start seeing a doctor who respects you and your concerns. Ive had doctors that have laughed me off, and Ive found that my appointments with them amost always arent worth my time.

 

One thing that helps my libido is working out. Ive also seen these little testosterone candies in herbal shops that are supposed to help libido... Ive never tried them, but they could be worth looking into?

 

Good luck

Post # 9
Member
883 posts
Busy bee
  • Wedding: October 2012

@zambrano:  I am in the same boat. Almost no sex drive. i thought something was wrong with me.

Post # 10
Member
97 posts
Worker bee
  • Wedding: August 2011

Low/no sex drive was the reason I went off the pill! I agree with everyone else, find a new doctor. 

Post # 11
Member
492 posts
Helper bee
  • Wedding: July 2011

Agree with others – the doc’s statement to me is similar to saying “of course you ovulate while taking birth control, b/c birthh control is hormones and hormones make you ovulate!”. So incredibly incorrect that I would not trust the doc to know her stuff.

I also fall into the birth control killed my sex drive camp.

Post # 12
Member
5296 posts
Bee Keeper
  • Wedding: January 1993

agreed on the finding a new doctor. That’s an incredibly common side effect

Post # 13
Member
705 posts
Busy bee
  • Wedding: July 2013

Um, you may want to check and make sure that your doc didn’t get her diploma from the back of a truck.  If your sex drive has changed, go see a new doctor and explain that you’re experiencing a negative side effect and would like to try something different.  Maybe you need a lower dose or a higher dose.

Post # 14
Member
5118 posts
Bee Keeper
  • Wedding: November 1999

I agree with the PPs. While only anecdotal, I definitely noticed an increase in my drive after going off the pill (it was bringing us doooooown!). Many bees have shared similar experiences, as well, and I believe that many pills do include lowered drive as a side effect, as a PP said. 

Your doctor should 1- not have laughed it off / taken your concerns lightly, and 2- done her research. Oof! Not all hormones do the same thing, and each individual reacts to different dosages uniquely. I’d get a 2nd opinion…or a new primary doctor, really. Seek out a pill or BC method that works for you. 

Post # 15
Member
1257 posts
Bumble bee
  • Wedding: October 2013

I agree with the PPs. You need a new doctor. Every medication effects people in different ways. I have had this issue with certain birth controls in the past. The sex drive decrease and weight gain are both something I have experienced when taking a specific bc. I would look for another doctor and/or insist on changing medication.

Post # 16
Member
3583 posts
Sugar bee
  • Wedding: August 2012

@zambrano:  “impossible for Birth Control to lower my sex drive because it’s hormones and hormones increase your sex drive”  She’s an IDIOT.  The horomones that you’re getting (basically) are UBER GIRLY and the horomones that make you lustful are SUPER MALE.  Testosterone is usually what drives it.  There is no testosterone in BC.  Are you sure she actually graduated college?  o.O

ETA – for what its worth, I haven’t taken BC since 2005 for the same reason.  And it made me crazy so that was two strikes against it. 

The topic ‘Birth Control and Low Sex Drive, Doctor says that's impossible!’ is closed to new replies.

Find Amazing Vendors